Alert archive / California / High Wind Watches in 2011
High Wind Watch 7, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at May 6, 2011, 1:00 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 8, 2011, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 6, 2011, 1:00 PM PDT (20:00 UTC)
- In effect from
- May 8, 2011, 12:00 PM PDT
- Expired
- May 8, 2011, 2:58 AM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WWUS76 KSGX 062000 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PDT FRI MAY 6 2011 ...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA BEGINNING LATE SUNDAY MORNING AND CONTINUING THROUGH MONDAY... .DEVELOPING LOW PRESSURE OVER THE INTERIOR WEST...AND INCREASING WINDS ALOFT WILL CREATE STRONG AND GUSTY WESTERLY WINDS AND MOUNTAIN WAVE ACTIVITY OVER THE MOUNTAINS...THROUGH THE PASSES... AND INTO THE DESERTS BY SUNDAY AFTERNOON AND CONTINUING THROUGH MONDAY. LOCAL WIND GUSTS OVER 60 MPH WILL BE POSSIBLE AT TIMES LATE SUNDAY AND SUNDAY NIGHT. CAZ055-056-058-060>062-070400- /O.NEW.KSGX.HW.A.0007.110508T1800Z-110510T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 100 PM PDT FRI MAY 6 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * LOCATION: PRIMARILY THROUGH EAST-WEST GAPS AND PASSES...AND EAST AND NORTHEAST OF THE MOUNTAIN CRESTS INTO THE DESERTS * TIMING: MIDDAY SUNDAY THROUGH MONDAY AFTERNOON. THE GREATEST POTENTIAL FOR DAMAGING WINDS WILL EXIST LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY. * WINDS: WESTERLY 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS: SUDDEN...STRONG WIND GUSTS CAN MAKE TRAVEL DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. VISIBILITY CAN BE SEVERELY REDUCED IN BLOWING DUST AND SAND. BE ALERT FOR DEBRIS ON ROADWAYS. SOME STRUCTURAL DAMAGE...DOWNED POWER LINES...AND TREES WILL BE POSSIBLE WHERE THE STRONGEST GUSTS SURFACE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAD
5 follow-up statements
377 WWUS76 KSGX 070340 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 840 PM PDT FRI MAY 6 2011 ...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA BEGINNING LATE SUNDAY MORNING AND CONTINUING THROUGH MONDAY... .A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE INTERIOR WEST...INCREASING WINDS ALOFT. THIS WILL CREATE THE POTENTIAL FOR STRONG AND GUSTY WESTERLY WINDS AS WELL AS MOUNTAIN WAVE ACTIVITY OVER THE MOUNTAINS...THROUGH THE PASSES... AND INTO THE DESERTS BY SUNDAY AFTERNOON AND CONTINUING INTO MONDAY. LOCAL WIND GUSTS OVER 60 MPH WILL BE POSSIBLE AT TIMES LATE SUNDAY AND SUNDAY NIGHT. CAZ055-056-058-060>062-071200- /O.CON.KSGX.HW.A.0007.110508T1800Z-110510T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 840 PM PDT FRI MAY 6 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR THE MOUNTAINS AND DESERTS. * LOCATION: PRIMARILY THROUGH EAST-WEST GAPS AND PASSES...AND EAST AND NORTHEAST OF THE MOUNTAIN CRESTS INTO THE DESERTS. * TIMING: MIDDAY SUNDAY THROUGH MONDAY AFTERNOON. THE GREATEST POTENTIAL FOR DAMAGING WINDS WILL EXIST LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY. * WINDS: WESTERLY 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS: SUDDEN...STRONG WIND GUSTS CAN MAKE TRAVEL DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. VISIBILITY CAN BE SEVERELY REDUCED IN BLOWING DUST AND SAND. BE ALERT FOR DEBRIS ON ROADWAYS. SOME STRUCTURAL DAMAGE...DOWNED POWER LINES...AND TREES WILL BE POSSIBLE WHERE THE STRONGEST GUSTS SURFACE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PALMER
593 WWUS76 KSGX 071121 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 421 AM PDT SAT MAY 7 2011 ...HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS FOR SUNDAY AFTERNOON AND EVENING... .A TROUGH OF LOW PRESSURE MOVING FROM THE PACIFIC NORTHWEST INTO THE GREAT BASIN WILL BRING STRONGER ONSHORE FLOW FOR SUNDAY INTO MONDAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED TO BE STRONGEST SUNDAY AFTERNOON AND EVENING. CAZ055-056-058-060>062-072100- /O.EXT.KSGX.HW.A.0007.110508T1900Z-110509T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 421 AM PDT SAT MAY 7 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * LOCATION: NEAR RIDGE TOPS AND ALONG DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT AREAS. * TIMING: INCREASING SUNDAY AND CONTINUING INTO MONDAY...BUT STRONGEST SUNDAY AFTERNOON AND EVENING. * WINDS: AREAS OF WEST WINDS INCREASING TO 25 TO 35 MPH SUNDAY AFTERNOON AND EVENING WITH GUSTS TO 65 MPH...GRADUALLY DIMINISHING SUNDAY NIGHT AND MONDAY. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. && $$ MARTIN
265 WWUS76 KSGX 072002 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 102 PM PDT SAT MAY 7 2011 ...HIGH WIND WATCH FOR THE DESERTS AND ADJACENT MOUNTAINS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... ...WIND ADVISORY IN EFFECT FOR THE DESERTS AND ADJACENT MOUNTAINS THOUGH SUNDAY MORNING... .DEEPENING SURFACE LOW PRESSURE OVER NEVADA AND INCREASING WINDS ALOFT ASSOCIATED WITH A COLD STORM SYSTEM OVER THE GREAT BASIN... WILL BRING STRONGER ONSHORE FLOW THROUGH MONDAY. STRONG AND GUSTY WEST WINDS WILL BE LIKELY AT MOUNTAIN TOP...THROUGH THE BANNING PASS...ALONG THE DESERT SLOPES...AND LOCALLY ONTO TO THE DESERT FLOOR. WINDS ARE EXPECTED TO BE STRONGEST SUNDAY AFTERNOON AND NIGHT WHEN GUSTS COULD EXCEED 60 MPH. CAZ055-056-058-060>062-080415- /O.NEW.KSGX.WI.Y.0026.110507T2100Z-110508T1900Z/ /O.EXT.KSGX.HW.A.0007.110508T1900Z-110509T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 102 PM PDT SAT MAY 7 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT SUNDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT SUNDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * LOCATION: NEAR RIDGE TOPS AND ALONG DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT AREAS...INCLUDING THE BANNING PASS. * TIMING: THROUGH MONDAY MORNING...BUT STRONGEST SUNDAY AFTERNOON AND NIGHT. * WINDS: AREAS OF WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH SUNDAY MORNING. STRONGER WINDS WITH GUSTS TO 65 MPH WILL BE POSSIBLE BY SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... GRADUALLY DIMINISHING ON MONDAY. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR DEBRIS ON ROADWAYS...BROKEN TREE LIMBS...AND POSSIBLE DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED... WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$ JAD
165 WWUS76 KSGX 080330 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PDT SAT MAY 7 2011 ...HIGH WIND WATCH FOR THE DESERTS AND ADJACENT MOUNTAINS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... ...WIND ADVISORY IN EFFECT FOR THE DESERTS AND ADJACENT MOUNTAINS THOUGH SUNDAY MORNING... .DEEPENING SURFACE LOW PRESSURE OVER NEVADA AND INCREASING WINDS ALOFT ASSOCIATED WITH A COLD STORM SYSTEM OVER THE GREAT BASIN... WILL BRING STRONGER ONSHORE FLOW THROUGH MONDAY. STRONG AND GUSTY WEST WINDS WILL BE LIKELY AT MOUNTAIN TOP...THROUGH THE BANNING PASS...ALONG THE DESERT SLOPES...AND LOCALLY ONTO TO THE DESERT FLOOR. WINDS ARE EXPECTED TO BE STRONGEST SUNDAY AFTERNOON AND NIGHT WHEN GUSTS COULD EXCEED 60 MPH. CAZ055-056-058-060>062-081200- /O.CON.KSGX.WI.Y.0026.000000T0000Z-110508T1900Z/ /O.CON.KSGX.HW.A.0007.110508T1900Z-110509T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 830 PM PDT SAT MAY 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR THE DESERTS AND ADJACENT MOUNTAINS. * LOCATION: NEAR RIDGE TOPS...ALONG DESERT SLOPES OF THE MOUNTAINS...AND ADJACENT DESERT AREAS...INCLUDING THE BANNING PASS. * TIMING: THROUGH MONDAY MORNING...BUT STRONGEST WINDS WILL BE SUNDAY AFTERNOON AND NIGHT. * WINDS: AREAS OF WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 50 MPH THROUGH SUNDAY MORNING. INCREASINGLY STRONGER WINDS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...WITH GUSTS TO 65 MPH. WINDS WILL GRADUALLY DIMINISH ON MONDAY. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY SUDDENLY AND SIGNIFICANTLY. WATCH FOR DEBRIS ON ROADWAYS...BROKEN TREE LIMBS...AND POSSIBLE DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED... WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$ PALMER
454 WWUS76 KSGX 080958 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 258 AM PDT SUN MAY 8 2011 ...STRONG ONSHORE WINDS FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN WILL BRING STRONGER ONSHORE FLOW THROUGH TONIGHT WITH STRONG GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH TONIGHT. WINDS ARE EXPECTED TO BE STRONGEST LATE THIS AFTERNOON THROUGH THIS EVENING. CAZ055-056-058-060>062-082100- /O.CAN.KSGX.WI.Y.0026.000000T0000Z-110508T1900Z/ /O.UPG.KSGX.HW.A.0007.110508T1900Z-110509T1200Z/ /O.NEW.KSGX.WI.Y.0027.110509T0700Z-110509T1300Z/ /O.NEW.KSGX.HW.W.0011.110508T1900Z-110509T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 258 AM PDT SUN MAY 8 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT MONDAY... ...WIND ADVISORY IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION: NEAR RIDGE TOPS...ALONG DESERT SLOPES OF THE MOUNTAINS...AND ADJACENT DESERT AREAS...INCLUDING THE BANNING PASS. * TIMING: THIS AFTERNOON THROUGH TONIGHT WITH STRONGEST WINDS LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS: AREAS OF WEST WINDS 25 TO 35 MPH. GUSTS TO 60 MPH LATE THIS AFTERNOON THROUGH THIS EVENING...DECREASING TO 50 MPH LATE TONIGHT. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED... WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at May 6, 9:09 AM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 6, 9:09 AM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 909 AM PDT FRI MAY 6 2011 .SYNOPSIS... ONSHORE FLOW AND A DEEPENING MARINE LAYER WILL BRING ADDITIONAL COOLING INLAND TODAY. DEVELOPING LOW PRESSURE ALOFT AND STRONG ONSHORE FLOW WILL CONTINUE THE COOLING TREND INLAND THIS WEEKEND. LIMITED SUN AND AREAS OF DRIZZLE WILL DEVELOP OVER COASTAL AREAS...WHILE DENSE FOG AND GUSTY WINDS DEVELOP ON THE COASTAL MOUNTAIN SLOPES. HIGH WIND CONDITIONS ARE POSSIBLE THROUGH THE PASSES AND INTO THE DESERTS SUNDAY AFTERNOON AND NIGHT. THE DRIZZLE COULD BECOME LIGHT RAIN SHOWERS WEST OF THE MOUNTAINS SUNDAY NIGHT THROUGH MONDAY BEFORE THE SYSTEM MOVES EAST. WARMER BY MID WEEK UNDER WEAK HIGH PRESSURE ALOFT. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE STRATUS WAS EXTENSIVE AGAIN THIS MORNING AND EXTENDED 20 MILES INLAND IN SAN DIEGO COUNTY...AND UP TO 30 MILES INLAND THROUGH ORANGE AND INTO SW SAN BERNARDINO COUNTY. SURFACE PRESSURE GRADIENTS WERE TRENDING SOLIDLY ONSHORE NOW TO THE DESERTS. A FEW PATCHES OF DRIZZLE WERE OBSERVED AS WELL. PIREPS INDICATE THE MARINE LAYER HAD DEEPENED TO BTWN 1500 AND 2000 FT. A COMPLETE MIRAMAR SOUNDING WAS NOT AVBL FOR 12Z BUT MDCRS DATA FROM 1520Z SHOWED A 10 DEGREE C INVERSION BASED NEAR 1350 FT. AND LIGHT EASTERLY FLOW BELOW 5K FT. EXPECTING LOW CLOUDS TO BURN OFF BY MIDDAY MOST AREAS...BUT MAY BE STUBBORN AT THE BEACHES. THE COOLING TREND WILL CONTINUE TODAY AS ONSHORE FLOW STRENGTHENS AND THE UPPER LEVEL RIDGE WEAKENS. GREATEST COOLING WILL BE WEST OF THE MOUNTAINS...WHILE FAR INLAND AREAS REMAIN QUITE WARM. MORE SUBSTANTIAL COOLING IS EXPECTED SAT AND SUN AS AN UPPER LEVEL TROUGH DIGS SOUTH THROUGH THE GREAT BASIN. THE MARINE LAYER IS NOW DEEP ENOUGH THAT AREAS OF DRIZZLE WILL BECOME MORE LIKELY...ESPECIALLY OVERNIGHT AND EARLY MORNING. ON SUNDAY THE COOLING WILL ACCELERATE ALONG WITH STRENGTHENING ONSHORE FLOW FOR MORE WIDESPREAD DRIZZLE IN THE COASTAL BASIN AND DENSE FOG ON THE COASTAL SLOPES. OVER THE MOUNTAINS CRESTS AND INTO THE DESERTS...WINDS OF 50 MPH OR MORE WILL DEVELOP...BRINGING COOLING ALONG WITH AREAS OF BLOWING DUST AND SAND. 12Z MODEL RUNS WILL BE CONSIDERED FOR POSSIBLE HIGH WIND WATCH TO GO INTO EFFECT SUN AFTERNOON THOUGH MON. AS THE UPPER LOW DIGS TOWARD SOCAL SUN NIGHT THROUGH MON NIGHT... COOLING ALOFT...AND A VERY DEEP MARINE LAYER SHOULD BE SUFFICIENT FOR A FEW SHOWERS W OF THE MTN CRESTS. TIMING IS NOT CERTAIN...BUT IT LOOKS LIKE THE TROUGH AXIS WILL WILL SWING THROUGH EARLY TUE MORNING. POPS WILL BE INCREASED ACCORDINGLY IN THE AFTERNOON FCST PKG. AS HEIGHTS/THICKNESS INCREASE...THE WEATHER WILL GRADUALLY IMPROVE FROM THE COAST...INLAND TUE. WEAK RIDGING ALOFT WILL BRING SOME WARMING AND LESS WIND FOR THE REMAINDER OF THE WEEK. && .AVIATION... 061540Z...MARINE LAYER HAS DEEPENED TO 1500 FEET AND LOW CLOUDS COVERED ALL COASTAL AREAS WITH PATCHY CLOUDS AND FOG REACHING INTO ONT. IMPROVEMENT IS CONSIDERABLY SLOWER TODAY THAN YESTERDAY BUT COASTAL SITES SAN AND SNA WILL CLEAR OUT BETWEEN 17 AND 18Z. HOWEVER SCT-BKN STRATUS WILL LINGER AT BEACHES. RETURN OF STATUS THIS EVENING AND TONIGHT SPREADING FURTHER INLAND WITH SLIGHTLY DEEPER MARINE LAYER TO 2KFT FOR MVFR CEILINGS WIDESPREAD FOR CRQ AND SAN AND INLAND TO ONT AFTER 06Z. BASES HIGHER TONIGHT FOR COASTAL AREAS SAN...CRQ..AND SNA SHOULD PREVENT IFR CEILINGS. HOWEVER IFR CONDITIONS POSSIBLE FOR ONT. VISIBILITIES MVFR FOR SAN TO SNA AFTER 06Z...BUT VFR VISIBILITY AT TIMES THROUGH 15Z. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JAD AVIATION/MARINE...AOT
Hazardous weather outlook, May 6, 7:35 AM PDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 735 AM PDT FRI MAY 6 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-062300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 735 AM PDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG LATE NIGHT AND MORNING OVER THE HIGHER COASTAL TERRAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY DENSE FOG OVER THE HIGHER COASTAL TERRAIN...EXTENDING LOCALLY INTO THE VALLEYS SATURDAY MORNING. SUNDAY THROUGH MONDAY...TRAVEL CONDITIONS WILL DETERIORATE THROUGH THE MOUNTAINS THIS WEEKEND AS WINDS INCREASE AND AREAS OF DENSE FOG AND DRIZZLE RESTRICT VISIBILITY AT TIMES. WINDS WILL INCREASE OVER THE MOUNTAINS AND INTO THE DESERTS LATE IN THE WEEKEND INTO EARLY NEXT WEEK. GUSTS OF 50 MPH OR MORE WILL BE POSSIBLE BY SUN AFTERNOON IN THE WIND PRONE AREAS. GUSTY WINDS WILL BE POSSIBLE THROUGH MONDAY AFTERNOON. BLOWING DUST AND SAND MAY REDUCE VISIBILITY AT TIMES...AND THE STRONGER WIND GUSTS MAY CREATE A HAZARD FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE DESERTS FROM SUNDAY AFTERNOON INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JAD
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.